Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes nausea for a long period?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
I have had nausea for a month. Went to ER two days ago, received a cat scan. ER doctor said it was normal no problems. Blood work and urinalysis came back fine. I'm still nauseous and very weak. I have some zofram which helps some, I also have been taking protonix for a few years. What else can I do or what might I have.
Posted Sat, 15 Feb 2014 in General Health
Answered by Dr. Enrique Molina 34 minutes later
Brief Answer: more tests needed Detailed Answer: Hi, i am a gastroenterologist. Nausea for a month is quite a long time. There are multiple causes of nausea. Most commonly it is a medication side effect, so if there is any new medication that you started taking, even if over the counter it could be the cause of your symptoms. Hormonal changes can cause it, in your case as a male, thyroid hormone changes. viral illnesses, or other illness from anywhere else in the body can cause it as well. An ulcer in the stomach or duodenum can cause intermittent blockage of the emptying of the somtach, causing nausea, but usually also vomiting. An entity called gastroparesis (delayed gastric emptying) is also in consideration, usually seen in diabetics, but also in non-diabetics. In conclusion, you need further evaluation and testing, preferrably by a gastroenterologist. I can't suggest any other meds for you to take, as zofran is quite potent (usually given for patients receiving chemotherapy). hope that helped.
Above answer was peer-reviewed by
Follow-up: What causes nausea for a long period? 40 minutes later
Thank You. I wanted to ask one more question. I take pantoprazole. I use to get it at Rite Aid pharmacy and in December I switched to high mark mail order. They sent me the same drug but it was a different color. I talked to Rite Aid and they use different manufacturers. I'm sure the active ingredient is the same but could the different inactive ingredients between the two companies cause the nausea. I switched about the same time it started getting the nausea and it has progressively gotten worse over the past thirty days I've been using the new pill.
Answered by Dr. Enrique Molina 5 minutes later
Brief Answer: yes Detailed Answer: it is possible that one the inactive ingredients from the pill is different, and may very well cause your nausea. have you tried switching to another brand or generic alternative medication? perhaps you can try an over the counter such as omeprazole or prilosec, which have the same protective effect on the stomach as pantoprazole. I would still recommend you getting checked out by a gastroenterologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor